What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before the first event at Aug 16, 7:02 PM EST, 28 minutes earlier.
Area forecast discussion, Aug 16, 7:02 PM EST, 28 minutes before
Area Forecast Discussion
National Weather Service Binghamton NY
802 PM EDT Fri Aug 16 2019
.SYNOPSIS...
Scattered showers and storms are expected through this weekend
with warming temperatures. The weather will remain unsettled
and warm through at least the middle of next week.
&&
.NEAR TERM /THROUGH SATURDAY NIGHT/...
7 pm update...
Lowered pops across south central NY and NEPA. Thunderstorms
continue across the Finger Lakes. These will continue for a few
more hours and lift northeast into the western Mohawk Valley.
Damaging winds and flash flooding still possible this evening.
310 pm update...
Main concerns in the near term remain focused around the scattered
showers and thunderstorms and the potential for strong to possibly
severe weather this evening and again late Saturday.
Fast-moving upper level short wave currently positioned over
OH/MI/Lake Erie will move through NY/PA this evening and interact
with modest instability and deep layer shear to produce and enhance
showers and thunderstorms across the region.
Current radar loop shows fairly widespread rain showers with a few
isolated thunderstorms across much of the region. There is a weak
capping inversion around 10k ft that is being realized within the
atmosphere and causing some of the convection to dissipate, or
remain relatively immature. Satellite visible/infrared imagery
showing a fair amount of convective debris overtaking the
region...which is likely limiting the amt of instability. However,
the short wave upstream will most likely be the triggering mechanism
to enhance the strength of the convection into this evening. A few
thunderstorms will become strong to possibly severe with the main
threats being damaging winds and heavy downpours.
The upper wave and resulting convection is expected to shift to the
east tonight and allow for weak ridging during the overnight hours.
This will allow for generally quiet weather conditions later tonight
and into Saturday morning. Some clearing of the skies is
possible...which will lead to favorable conditions for patchy fog
tonight.
Conditions improve through Saturday morning with fog lifting and
mixing out by noon. Temperatures will warm into the upper 70s and
lower to mid 80s by the afternoon...and with dew points in the upper
60s...sfc based instability will increase and allow for the
development of more scattered showers and storms. The passage of
another upper level short wave later in the day Saturday will allow
for more enhancement of the convection into the evening hours. A few
storms may become strong to severe.
&&
.SHORT TERM /SUNDAY THROUGH MONDAY/...
3 PM update... Surface high pressure/ridging will remain over
the region into the start of next week. Zonal flow aloft with
multiple weak waves running through will give us a chance for
showers and storms, but activity will be mostly focused near
peak heating hours and into the evening. Heat and humidity will
also be on the rise with moist return flow in the low levels.
Heat indices climb into the low 90s Sunday afternoon and
possibly heat advisory criteria into the upper 90s on Monday
afternoon.
&&
.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
3 PM Update... Tuesday will be similar to Sunday and Monday with
diurnal showers and storms and hot/humid conditions. Deep upper
low/trough will dig across Ontario and the axis should be
centered over the NE U.S by Wednesday night with an associated
surface cold front pushing through. Showers and storms are
expected with the front Wednesday into Thursday morning...but much
drier and cooler conditions should prevail by Thursday night
into Friday as strong surface high pressure builds in.
Temperatures will still remain near normal and very
pleasant...into the upper 70s and lower 80s...behind the front.
&&
.AVIATION /00Z SATURDAY THROUGH WEDNESDAY/...
740 pm update...
In general VFR continues through Saturday. SYR/RME should have
MVFR conditions and maybe IFR vsbys in thunderstorms up to 03z.
Rest of sites should miss the convection.
Late tonight valley fog will form with MVFR possible at all but
SYR/BGM. ELM could fall to IFR from 09 to 13z.
Saturday mainly VFR with afternoon and evening convection
again. It should stay scattered so did not include a TEMPO at
this time.
Winds will be light and variable tonight. Saturday south winds
at 6 kts.
Outlook...
Saturday evening...MVFR to VFR conditions with scattered
showers and TS possible.
Sunday to Wednesday...Restrictions possible in showers and
storms.
&&
.BGM WATCHES/WARNINGS/ADVISORIES...
PA...None.
NY...None.
&&
SYNOPSIS...BJT/TAC
NEAR TERM...BJT/TAC
SHORT TERM...MPK
LONG TERM...MPK
AVIATION...TAC
Hazardous weather outlook, Aug 16, 2:12 PM EST, 5 hours 18 minutes before
Hazardous Weather Outlook
National Weather Service Binghamton NY
312 PM EDT Fri Aug 16 2019
NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043-
044-047-048-072-171915-
Northern Oneida-Yates-Seneca-Southern Cayuga-Onondaga-Steuben-
Schuyler-Chemung-Tompkins-Madison-Southern Oneida-Cortland-Chenango-
Otsego-Tioga-Broome-Delaware-Sullivan-Bradford-Susquehanna-
Northern Wayne-Wyoming-Lackawanna-Luzerne-Pike-Southern Wayne-
312 PM EDT Fri Aug 16 2019
This Hazardous Weather Outlook is for central New York and
northeast Pennsylvania.
.DAY ONE...This afternoon and tonight.
Thunderstorms will continue into this evening. A few storms may
become strong to severe with the main threats being heavy downpours
and damaging winds.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
There is a marginal risk for severe thunderstorms on Saturday as a
slow moving storm drops across NY. The main threats will be damaging
winds and heavy downpours.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed.
In the hours before
Special weather statement, Aug 16, 4:58 PM EST, 2 hours 32 minutes before
Special Weather Statement
National Weather Service Binghamton NY
558 PM EDT Fri Aug 16 2019
NYZ045-046-057-162245-
Otsego NY-Chenango NY-Delaware NY-
558 PM EDT Fri Aug 16 2019
...STRONG THUNDERSTORM WILL AFFECT...SOUTHWESTERN OTSEGO...
NORTHWESTERN DELAWARE AND SOUTHEASTERN CHENANGO COUNTIES UNTIL 645 PM
EDT...
At 558 PM EDT, Doppler radar was tracking a strong thunderstorm over
Afton, or 14 miles northwest of Deposit, moving east at 10 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Sidney, Bainbridge, Masonville, Unadilla and Youngs.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4224 7554 4231 7556 4239 7535 4225 7528
TIME...MOT...LOC 2158Z 252DEG 10KT 4226 7554
Kistner
Special weather statement, Aug 16, 6:20 PM EST, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Binghamton NY
720 PM EDT Fri Aug 16 2019
NYZ017-018-170000-
Onondaga NY-Southern Cayuga NY-
720 PM EDT Fri Aug 16 2019
...STRONG THUNDERSTORM WILL AFFECT...NORTHWESTERN CAYUGA AND WEST
CENTRAL ONONDAGA COUNTIES UNTIL 800 PM EDT...
At 719 PM EDT, Doppler radar was tracking a strong thunderstorm over
Melrose Park, or near Auburn, moving northeast at 15 mph.
Small hail and strong wind gusts will be possible with this storm.
Locations impacted include...
Auburn, Owasco, Sennett, Fleming, Skaneateles, Jordan, Elbridge,
Melrose Park, Throopsville and Bennetts Corners.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is also occurring with this storm, and may lead to
minor flooding. Do not drive your vehicle through flooded roadways.
If on or near a lake, get out of the water and move indoors or inside
a vehicle. Remember, lightning can strike out to 10 miles from the
parent thunderstorm. If you can hear thunder, you are close enough to
be struck by lightning. Move to safe shelter now! Do not be caught on
the water in a thunderstorm.
&&
LAT...LON 4305 7632 4283 7645 4286 7668 4303 7661
4303 7650 4308 7650
TIME...MOT...LOC 2319Z 206DEG 12KT 4290 7652
KistnerSpecial weather statement, Aug 16, 6:33 PM EST, 57 minutes before
Special Weather Statement
National Weather Service Binghamton NY
733 PM EDT Fri Aug 16 2019
NYZ015-016-170030-
Seneca NY-Yates NY-
733 PM EDT Fri Aug 16 2019
...STRONG THUNDERSTORM WILL AFFECT...SENECA AND NORTHEASTERN YATES
COUNTIES UNTIL 830 PM EDT...
At 732 PM EDT, Doppler radar was tracking a strong thunderstorm near
Benton, or near Penn Yan, moving northeast at 15 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Seneca Falls, Waterloo, Penn Yan, Romulus, Fayette, Benton, Ovid,
Cayuga, Dresden and Kendaia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
If on or near a lake, get out of the water and move indoors or inside
a vehicle. Remember, lightning can strike out to 10 miles from the
parent thunderstorm. If you can hear thunder, you are close enough to
be struck by lightning. Move to safe shelter now! Do not be caught on
the water in a thunderstorm.
&&
LAT...LON 4276 7715 4277 7697 4287 7698 4287 7696
4293 7696 4298 7673 4290 7674 4284 7671
4279 7674 4270 7673 4267 7668 4263 7667
4262 7717
TIME...MOT...LOC 2332Z 244DEG 14KT 4275 7699
KistnerLocal storm report, Aug 16, 6:54 PM EST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
754 PM EDT FRI AUG 16 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM HEAVY RAIN FRANKLIN PARK 43.08N 76.07W
08/16/2019 M2.39 INCH ONONDAGA NY TRAINED SPOTTER
&&
BJGSpecial weather statement, Aug 16, 7:04 PM EST, 26 minutes before
Special Weather Statement
National Weather Service Binghamton NY
804 PM EDT Fri Aug 16 2019
NYZ018-170045-
Onondaga NY-
804 PM EDT Fri Aug 16 2019
...STRONG THUNDERSTORM WILL AFFECT...NORTHWESTERN ONONDAGA COUNTY
UNTIL 845 PM EDT...
At 804 PM EDT, Doppler radar was tracking a strong thunderstorm near
Cato, or 9 miles west of Baldwinsville, moving northeast at 15 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Lysander, Jordan and Plainville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is also occurring with this storm, and may lead to
minor flooding. Do not drive your vehicle through flooded roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4305 7649 4305 7650 4310 7650 4311 7649
4311 7647 4313 7648 4322 7648 4323 7647
4323 7635
TIME...MOT...LOC 0004Z 220DEG 15KT 4313 7652
KistnerSpecial weather statement, Aug 16, 7:08 PM EST, 22 minutes before
Special Weather Statement
National Weather Service Binghamton NY
808 PM EDT Fri Aug 16 2019
NYZ046-170115-
Otsego NY-
808 PM EDT Fri Aug 16 2019
...STRONG THUNDERSTORM WILL AFFECT...NORTH CENTRAL OTSEGO COUNTY
UNTIL 915 PM EDT...
At 808 PM EDT, Doppler radar was tracking a strong thunderstorm over
Exeter Center, or 11 miles northwest of Cooperstown, moving northeast
at 15 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Richfield Springs and Exeter Center.
LAT...LON 4277 7509 4283 7513 4289 7505 4284 7493
4285 7489 4288 7489 4290 7488 4290 7486
4287 7480
TIME...MOT...LOC 0008Z 243DEG 12KT 4279 7512
Kistner